MAUDE Adverse Event Report: SONOVA AG PHONAK VIRTO P50-312; AIR-CONDUCTION HEARING AID, IN-THE-EAR

SONOVA AG PHONAK VIRTO P50-312; AIR-CONDUCTION HEARING AID, IN-THE-EAR
Model Number 063-0510-01
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Ear infection (4813)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Follow up with the hcp and patient's relative has been carried to clarify the nature of incident (allergy / infection).The information obtained confirms infection.The patient / hcp requested a remake of the hearing aids and sent them back to the manufacturer.The his were received by the manufacturer.Applicable adjustments have been made to the devices.The modeling files of initial and remake order have been reviewed.Virto p is an ite hearing aid and its outer shell is individually produced for each client to fit the patients' ear anatomy.The hearing aids were manufactured based on the patient's ears impressions in a way to provide for best audiological gain to compensate for the hearing loss of the patient.The seal the ear canal needed to provide for the controlled acoustic coupling was adjusted to the parameters of the patient's ear impression.A tight seal may foster restrained air circulation and moisture accumulation, which for patients susceptible for infections may lead to infection development.This is however a well-known disadvantage of conventional hearing aids, widely described in available literature and presented in the clinical evaluation report of the subject device.The risk file of the device already considers and addresses the risk of ear infection.The user guide of the device contains the device care and maintenance instructions, dedicated information on safety (explaining how to store the device when not used to enable evaporation of moisture) plus a warning to inflammation/skin irritation requiring check with an hcp or physician.Once the devices were returned for remake, there were several adjustments made to the his following the remake order placed by the hcp.The adjustments carried out enable for more relaxed fit of the his to the patient's ear canal that would loosen the seal and allow for more air circulation (shell remodeling, vent change, additional relaxing cuts).The his were returned to the clinic and were fitted back to the patient on (b)(6), the patient is doing well with the remade hearing aids, with no signs of infection.This is the final report.
 
Event or Problem Description
It has been brought to the manufacturers attention that the patient suffered from swelling and redness in the ear potentially linked to the use of hearing aids.Initially suspected allergy reaction was disproved by the patient's daughter.According to the patient's daughter, the patient has visited a family doctor, who diagnosed ear infection and prescribed antibiotics drops (ciprofloxacin) on (b)(6).Patient's daughter reports the infection is improving greatly with antibiotics treatment.She also underlines that the patient has no allergies or a history of allergies.The event concerns both ears and both devices: (b)(6).A separate report has been filed for device (b)(6): 3005085999-2025-00009.

Brand Name
PHONAK VIRTO P50-312
Common Device Name
AIR-CONDUCTION HEARING AID, IN-THE-EAR
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stäfa, zürich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisrütistrasse 28
stäfa, zürich 8712
SZ   8712
MDR Report Key21855537
Report Number3005085999-2025-00008
Device Sequence Number4684478
Product Code OSM
UDI-Device Identifier07613389452037
UDI-Public(01)07613389452037
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number063-0510-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown